MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. VISERA TRACHEAL INTUBATION VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. VISERA TRACHEAL INTUBATION VIDEOSCOPE
Model Number LF-V
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the service center for evaluation.The customer¿s complaint was confirmed.A visual inspection was performed on the returned device and found a leak at the bending section glue near tip, bending section cover glue damage, chipped glue around the lens, peeling cement.Based on similar reports, the most likely cause for the reported event is due to user mishandling.The lf-v instruction manual states that ¿do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks.Before each case, prepare and inspect this instrument as instructed below.Inspect other equipment to be used with this instrument as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use this instrument.¿.
 
Event or Problem Description
The manufacturer was informed that during a therapeutic coronary artery bypass graft, lima (left internal mammary artery), rima (right internal mammary artery), radial, a small piece of rubber from the distal end of the scope fell inside the patient¿s lung.The anesthesiologist was checking the placement of the tube when the reported event occurred.The device fragment was retrieved using the suction of a different scope.It is unknown if the intended procedure was completed.There was no patient injury reported.Additionally, the device was inspected prior to use with no observed abnormalities.

Brand Name
VISERA TRACHEAL INTUBATION VIDEOSCOPE
Common Device Name
TRACHEAL INTUBATION VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9458963
Report Number8010047-2019-04285
Device Sequence Number3080742
Product Code EOQ
UDI-Device Identifier04953170156250
UDI-Public04953170156250
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2019
Initial Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR